Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Herniated disc, stopped medicines due to night sweats, cold chills, body aches, abdominal cramps, heart pounding. Suggestions?

Hi, I had a herniated disc and required surgery. I was put on 1 or 2, 4 mg tablets of Dilaudid every 4 hrs since approx mid june, as well as 300 mg of Lirica. My surgery was 26 Sept, and I have been trying to get off these drugs, I had bad withdrawal from the dilaudid and went back on it and cut down the dose in half, then quarters for a few days, then stopped all together. I have been having terrible night sweats , soaking the bedding, towels etc. I have cold chills, body aches, abdominal cramps and now have a rash on my trunk and arms. I am extremely tired, anxious, and have aches etc all over. (like the flu ). I am feeling anxious alot of the time, toss and turn all night (when im not soaking with sweat). I have restless legs all night and think my hearts pounding or I am having a panic attack at times. Is this withdrawal? How long will it last? and - could it be something else? I have had routine blood work done, and testosterone checked - My Dr was supposed to call if the tests showed anything. This is killing me - I cant function, getting extremely depressed and I am supposed to return to work in less than 2 weeks.... help me... Jerry
Asked On : Sun, 4 Nov 2012
Answers:  1 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Hi Jerry,
Welcome to healthcare Magic!
The syndrome you are having is most likely a withdrawal symptom complex.
The drugs you are taking are of complex nature and take a life time understanding of pharmacology for a qualified doctor.
By experimenting on these drugs as a layman you are taking great risk.
I will advise you to consult a local physician who will put you on a weaning regimen and after some time you will be free of these medicines if your health allows. Some investigations may also be needed for ruling out the possibility of some other underlying disease.
I hope the advise would be informative and useful for you.
Take Care!
Answered: Fri, 6 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor